... today and told me about something she heard on tv about people in lawsuits over side effects. So out of curiosity i looked up info about the NuvaRing and i hadnt actually "known" what it did to my body other then prevent pregnancy. I read that it prevents my body from producing an egg for ovulation and that it thins out my uterus lining. *Now my question is, is this or could this cause any type of infertility?* I will eventually want to have more children. And if this has a high chance of making it hard to get pregnant then i will take my chances and go back to the pill. If I do go back to the pill i will miss only having a period for 2 days but in the long run i know what i want lol. Thanks =]
dear Samlynn, there is a great person here who can answer your questions about birth contol meds and devices, her name is DzooBaby and she knows alot about this type of thing, and is highly accurate. Now, I think you are a bit confused about the hormone effects of Nuvaring. It doesn't exactly keep your body from producing an egg, it prevents the eggs that already exist in your ovaries, from coming out of the ovary and slipping down the Fallopian tubes, into the uterus, where it could be fertilized. And the thinning of the uterine linings I think also occurs with birth control pills.
Basically, pills and probably the Nuvaring too trick the body into thinking it is already pregnant, so it doesn't release an egg from the ovaries each month, that means no ovulation, and I think during the first trimester, the uterus layer thins, to be able to expand for the growing baby. It should NOT affect your fertility down the road. Please check back later, to see if Dzoo answers, she isn't always on at night, and she will answer, but I do think I am right about how the Nuvaring works to prevent pregnancy. Any birth control pills and probably this ring, since it does contain hormones, can also produce symptoms of pregnancy during the first 3 months of use, as the body does think it is already pregnant, from the change in hormones. Patti
Hi samlynn _
I want to tell you that the NuvaRing form of vaginal contraception carries the same risks as the pill. If you think you are trading one bad drug for a better one; that would be a wrong assumption. The pill in all of its various forms carry the same warning as the NuvaRing. They all have virtually the same side effects. I will say the very worse of them being, death. The issue of blood clots, embolisms and stroke have been known for as long as these products have been on the market -- a very long time. You still run the same risk if you choose to go back on the pill.
I hope this has helped you some. I consider birth control pills, NuvaRing and the vary serious (if not deadly) side effects something not to be ignored. There are other options for birth control that don't put the woman at risk for losing her life. I am not being sarcastic... I am being dead serious here. You alone have control over what you choose to put in your body. Information is knowledge and knowledge gives you power to make intelligent choices...
I have now been on the nuvaring for about 5 months and I specifically got on it because it stops ovulation. I have ovarian cysts. But before I got on it I was worried about the same thing, because I have no babies of my own yet and would love to be a mom one day. But if it makes you feel any better (I know it made me feel better) my gyn is actually pregnant now and was on the nuvaring for a while. Apparently all the girls in my dr office use it and love it and have had no issues getting pregnant after being on it.
- NuvaRing Information for Consumers
- NuvaRing Information for Healthcare Professionals (includes dosage details)
- Side Effects of NuvaRing (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 May 2010 • 1 answer
Updated 10 Jan 2014 • 2 answers
NuvaRing - I have been on Nuva Ring got 4 months last month I took it out after 14 days and started?
Updated 21 Dec 2014 • 1 answer
Updated 27 Jan 2015 • 1 answer
Updated 7 Aug 2018 • 1 answer